MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX40008UX
Medical Device Problem Codes Device Damaged by Another Device (2915); Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); Vascular Dissection (3160)
Date of Event 09/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During the procedure an attempt was made to use one 4.0x8mm resolute onyx rx coronary drug eluting stent to treat a non-tortuous and non-calcified lesion located in the proximal left main artery.The 4.0x8mm resolute onyx was deployed in mid left main to cover a dissection.There were no abnormalities in relation to the anatomy.The device was inspected with no issues noted.Negative prep was performed with no issues noted.The lesion was pre dilated.The device did not pass through a previously-deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that stent embolization from left main artery occurred due to interaction with a non medtronic guide extension catheter.The stent was advanced through a 3.5 ebu medtronic guide catheter along with a 6f non-medtronic guide extension catheter.Upon removal of guide extension catheter, the stent dislodged and most of stent length was hanging in left coronary cusp while the distal edge of the stent was still barely inside ostia left main.A non-medtronic 5.0x15mm balloon had been advanced to expand and capture the stent and upon removal of catheter and guide extension catheter, the stent came off the wire and embolised to patients right superior gluteal artery.The dislodged stent remains in the patient.Left main dissection was repaired with a 5.0x18 resolute onyx successfully and patient is doing well.No patient harm was reported.
 
Additional Manufacturer Narrative
It was indicated that a dissection occurred during the initial attempt to advance the 4.0x8mm resolute onyx stent.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction: a 5.0 x 15 resolute onyx was deployed in the lm.Previously reported as a 5.0 x 18 resolute onyx.Patient weight (b)(6) ibs.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7978287
Report Number9612164-2018-02817
Device Sequence Number16401344
Product Code NIQ
UDI-Device Identifier00643169557147
UDI-Public00643169557147
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2020
Device Catalogue NumberRONYX40008UX
Device Lot Number0009194103
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer10/18/2018
02/08/2019
02/08/2019
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date11/23/2018
02/08/2019
02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient Weight101